Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 24, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 28, 2013, 8:19 PM MST for Maricopa County, Arizona. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2013, 8:19 PM MST (03:19 UTC)
- Expired
- Aug 28, 2013, 10:15 PM MST
- In force
- 116 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 75 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 10:00 PM MST | FLASH FLOOD | 4 W Litchfield Park, AZ | DELAYED REPORT....LOOP 303 CLOSED BETWEEN I-10 AND GLENDALE DUE TO HIGH FLOWING WATER. CLOSURE LASTED BETWEEN APPROX 10PM AND MIDNIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 101 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 3.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2764 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614 WGUS55 KPSR 290319 FFWPSR AZC013-290515- /O.NEW.KPSR.FF.W.0024.130829T0319Z-130829T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 819 PM MST WED AUG 28 2013 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES GOODYEAR...AVONDALE... * UNTIL 1015 PM MST * AT 810 PM MST...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN FALLING OVER THE AREA WITH LOCALIZED STREET FLOODING RAPIDLY DEVELOPING. RADAR ESTIMATES THAT UP TO ONE INCH OF RAIN HAS FALLEN IN THE LAST 30 MINUTES...AND UP TO ONE INCH MORE IS EXPECTED TO FALL OVER THE NEXT HOUR. RUNOFF WILL QUICKLY FILL WASHES...INTERSECTIONS AND OTHER LOW LYING AREAS AND LEAD TO FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUKE AFB...SURPRISE...GOODYEAR AND LITCHFIELD PARK PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE ESPECIALLY DANGEROUS. MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3358 11251 3358 11235 3339 11235 3338 11247 $$ MEYERS
2 follow-up statements
664 WGUS75 KPSR 290402 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 902 PM MST WED AUG 28 2013 AZC013-290515- /O.CON.KPSR.FF.W.0024.000000T0000Z-130829T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARICOPA AZ- 902 PM MST WED AUG 28 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MST FOR CENTRAL MARICOPA COUNTY... AT 853 PM MST...THUNDERSTORMS THAT PRODUCED THE HEAVY RAIN OVER THE WARNING AREA HAD MOVED TO THE WEST WITH ONLY LIGHT RAIN CONTINUING TO FALL. EXCESSIVE RUNOFF FROM THE EARLIER RAIN HOWEVER WILL CONTINUE TO DRAIN INTO WASHES...CREEKS...STREETS...AND UNDERPASSES...MAKING TRAVEL HAZARDOUS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUKE AFB AND LITCHFIELD PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE EXTREME CAUTION AND NEVER DRIVE INTO FLOOD WATERS. TURN AROUND...DON NOT DROWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE ESPECIALLY DANGEROUS. && LAT...LON 3358 11251 3358 11235 3339 11235 3338 11247 $$ MCLANE
697 WGUS75 KPSR 290511 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1011 PM MST WED AUG 28 2013 AZC013-290518- /O.EXP.KPSR.FF.W.0024.000000T0000Z-130829T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARICOPA AZ- 1011 PM MST WED AUG 28 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM MST FOR CENTRAL MARICOPA COUNTY... HEAVY RAINFALL HAS ENDED OVER THE WARNING AREA. THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL MARICOPA COUNTY WILL THEREFORE BE ALLOWED TO EXPIRE AT 1015 PM. RESIDENTS AND MOTORISTS IN THE AREA SHOULD CONTINUE TO EXERCISE CAUTION...AS SOME WASHES IN THE AREA WILL CONTINUE TO FLOW AND WATER COULD STILL BE PONDED ON ROADWAYS. LAT...LON 3358 11251 3358 11235 3339 11235 3338 11247 $$ MCLANE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 2:20 PM MST, 5 hours 59 minutes earlier.
Area forecast discussion, Aug 28, 2:20 PM MST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 220 PM MST WED AUG 28 2013 .SYNOPSIS... AFTER A SHORT-LIVED REPRIEVE...STORM ACTIVITY WILL GET BACK INTO FULL SWING STARTING TONIGHT AND LASTING INTO THE WEEKEND...AS A COUPLE OF WEATHER DISTURBANCES...AND A VERY MOIST AIRMASS MOVES IN FROM THE SOUTH. MUCH COOLER AND CLOUDY CONDITIONS ARE EXPECTED FOR THURSDAY AND FRIDAY...WITH TEMPERATURES REMAINING BELOW NORMAL THROUGH THE WEEKEND. A RETURN TO A MORE TYPICAL MONSOON PERIOD WITH WARMER TEMPERATURES IS EXPECTED FROM SUNDAY INTO NEXT WEEK. && .DISCUSSION... ANOTHER ROUND OF THUNDERSTORMS HAS ALREADY BEGAN TO DEVELOP ACROSS OUR CWA THIS AFTERNOON...WITH RADAR NOW SHOWING ISOLATED STORMS NOW DEVELOPING ACROSS SOUTH-CENTRAL AND SOUTHWEST ARIZONA AS OF 1:30PM THIS AFTERNOON. THIS ACTIVITY IS EXPECTED TO INCREASE SIGNIFICANTLY THIS EVENING AND TONIGHT AS AN INVERTED TROF MOVES NORTHWARD INTO SOUTHERN ARIZONA...WITH A MOISTURE-RICH AIRMASS (PWAT VALUES IN THE 1.75-2.00 INCH RANGE AND MIXING RADIOS AOA 12 G/KG) ASSOCIATED WITH THIS TROF. LATEST NAM AND GFS OUTPUT SUGGESTS THAT...ALTHOUGH WIDESPREAD WETTING RAINS WILL OCCUR FROM THIS EVENING ONWARD INTO THURSDAY...THEY BOTH SHOW FAIRLY LIMITED INSTABILITY...WITH MLCAPE VALUES MAINLY AT 500 J/KG OR LESS. THUS...ALTHOUGH SOME AREAS WILL DEFINITELY SEE HEAVY RAIN AND LOCALIZED FLOODING...WIDESPREAD HEAVY RAIN/FLASH FLOODING IS NOT EXPECTED AT THIS TIME. THE RAIN AND WIDESPREAD THICK CLOUD COVER IS EXPECTED TO KEEP TEMPERATURES WELL BELOW 100F AT MOST LOWER DESERT LOCATIONS ON THURSDAY...WITH SOME AREAS LIKELY NOT GETTING OUT OF THE 80S. FRIDAY MAY BE THE DAY WHEN WE SEE MORE WIDESPREAD HEAVY RAINS AND STRONGER DOWNBURST WINDS. THE GFS...NAM...AND (TO A LESSER EXTENT) THE ECMWF ARE ALL MOVING A SECOND DISTURBANCE NORTHWARD RIGHT INTO SOUTH-CENTRAL ARIZONA...WITH GFS MLCAPE VALUES THAT DAY JUMPING TO...OR ABOVE 1000 J/KG AND PWAT VALUES EXCEEDING 2.00 INCHES. FORECAST SOUNDING ALSO INDICATE SOMEWHAT STRONGER WINDS ALOFT/GREATER WIND SHEAR ON FRIDAY AS WELL. IN ADDITION...MOISTURE FROM THE REMAINS OF TROPICAL STORM JULIETTE...WHICH HAS JUST DEVELOPED OFF THE TIP OF BAJA WILL BE MOVING INTO THE REGION. IF THIS SCENARIO VERIFIES...THEN WIDESPREAD HEAVY RAINS AND EVEN SEVERE WX BECOMES A REAL POSSIBILITY ACROSS THE PHX AREA. A FLASH FLOOD WATCH MAY HAVE TO BE ISSUED AS WELL IF FUTURE MODEL RUNS HANG ON TO THIS IDEA. CONSIDERABLE MOISTURE IS EXPECTED TO LINGER INTO SATURDAY AS WELL...BUT IF THERE IS A LOT OF CONVECTIVE ACTIVITY ON FRIDAY...THE WORKED-OVER ATMOSPHERE AND CONSIDERABLE DEBRIS CLOUDS COULD SERVE TO REDUCE THUNDERSTORM ACTIVITY ON SATURDAY...WITH TEMPERATURES BEING KEPT BELOW NORMAL FOR A 3RD DAY. A SLOW DRYING TREND IS EXPECTED TO BEGIN ON SUNDAY...AND CONTINUE INTO NEXT WEEK AS THE MAIN UPPER HIGH CENTER SHIFTS WESTWARD BACK OVER THE DESERT SOUTHWEST...AND BEGINS TO CUT OFF THE MOISTURE FLOW FROM THE SOUTH...WITH MORE OF A MID TO LOW-GRADE MONSOON EXPECTED FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK...AND POSSIBLY EVEN LESS ACTIVITY FOR THE END OF NEXT WEEK AS WE MOVE FURTHER INTO SEPTEMBER...WITH LESS CLOUD COVER AND WARMER TEMPERATURES ACROSS THE LOWER DESERTS. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL... WELL DEFINED WEATHER SYSTEM WILL BE APPROACHING FROM THE SOUTHEAST LATER THIS AFTERNOON INTO THE DAY ON THURSDAY...FOR AN INCREASING CLOUD AND WEATHER TREND. THUNDERSTORMS ARE POSSIBLE THIS EVENING BUT CONFIDENCE A BIT TOO LOW TO MENTION IN THE TAFS ATTM. CONFIDENT WE WILL SEE SHOWERS DEVELOPING AFTER 06Z AND CONTINUING INTO THE DAY THURSDAY. MAY SEE AN EMBEDDED THUNDERSTORM LATE TONIGHT OR THURSDAY BUT WILL STICK WITH VCSH FOR NOW DURING THE LATTER PORTION OF THE TAF PERIOD. CIGS NEXT 24 HOURS SHOULD STAY AOA 10K FEET FOR THE MOST PART BUT COULD LOWER TO 8K OR BELOW SHOULD A HEAVIER SHOWER OR TSTM DEVELOP. WINDS TO FAVOR THE SOUTHEAST NEXT 24 HOURS BUT MAY BRIEFLY SWING TO THE SOUTHWEST OR WEST BETWEEN 23Z AND 04Z OR SO. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...M ISOLATED AFTN/EVE THUNDERSTORMS POSSIBLE TODAY BUT BIGGER IMPACT WILL BE WHEN A LARGE DISTURBANCE APPROACHES FROM THE SOUTHEAST LATER TONIGHT BRINGS A SUBSTANTIAL INCREASE IN MOISTURE ALONG WITH A GREATLY ELEVATED THREAT FOR SHOWERS AND EMBEDDED TSTMS. ATTM FEEL THREAT FOR SHOWERS IS GREATER THAN STORMS THUS WILL GO WITH VCSH IN THE TAFS FOR THE LATTER PORTION OF THE TAF PERIOD. CIGS WILL LOWER TO AROUND 10K LATER TONIGHT...AND COULD GO LOWER SHOULD A HEAVIER SHOWER OR THUNDERSTORM DEVELOP. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... TROPICAL MOISTURE LEFT OVER FROM FERNAND WILL GRADUALLY DIMINISH SATURDAY THROUGH THE MIDDLE OF NEXT WEEK...AS MONSOON CONDITIONS RETURN TO CLIMATIC NORMALS. BELOW SEASONAL NORMAL HIGH TEMPERATURES SATURDAY WILL STEADILY CLIMB AND REACH TO NORMAL VALUES BY ABOUT TUESDAY...AND ELEVATED HUMIDITIES SATURDAY WILL GRADUALL LOWER DAY TO DAY...FINALLY FALLING INTO THE TEENS BY NEXT WEDNESDAY. WINDS WILL GENERALLY FOLLOW NORMAL DIURNAL TENDENCIES WITH TYPICAL AFTERNOON AND EARLY EVENING GUSTINESS...ESPECIALLY OVER FAVORED HIGHER TERRAIN LOCATIONS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...PERCHA AVIATION....CB FIRE WEATHER...CB
Hazardous weather outlook, Aug 28, 4:22 AM MST, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 422 AM MST WED AUG 28 2013 AZZ020>023-025>028-CAZ030>033-291300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 422 AM MST WED AUG 28 2013 /422 AM PDT WED AUG 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON WITH INCREASING CHANCES TONIGHT. THE PRIMARY HAZARDS THIS AFTERNOON ARE BRIEF HEAVY DOWNPOURS...GUSTY WINDS...BLOWING DUST...AND DEADLY LIGHTNING. AN INCREASING THREAT OF HEAVY RAINFALL AND LOCALIZED FLOODING IS EXPECTED TONIGHT ALONG WITH A SMALL THREAT OF GUSTY WINDS AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BETTER ORGANIZED AND MORE EXPANSIVE THUNDERSTORM CHANCES ARE EXPECTED FOR THURSDAY THROUGH FRIDAY. THE PRIMARY WEATHER HAZARDS WILL BE HEAVY RAINFALL AND ISOLATED AREAS OF FLOODING...ESPECIALLY WASHES AND LOW LYING AREAS. ADDITIONAL THREATS INCLUDE...GUSTY WINDS IN EXCESS OF 40 MPH AND DEADLY LIGHTNING. AREAS OF BLOWING DUST MAY ALSO BE POSSIBLE WITH THUNDERSTORM OUTFLOWS. A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ024-291300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 422 AM MST WED AUG 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY WEATHER HAZARD IS LOCALLY HEAVY RAIN AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BETTER CHANCES FOR MORE EXPANSIVE THUNDERSTORM CHANCES ARE EXPECTED FOR THURSDAY AND FRIDAY. THE PRIMARY WEATHER HAZARDS WILL BE GUSTY WINDS IN EXCESS OF 40 MPH...DEADLY LIGHTNING...LOCALLY HEAVY RAIN LEADING TO FLOODING OF WASHES AND LOW LYING AREAS. DAILY AFTERNOON AND EVENING THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 28, 4:19 PM MST, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 419 PM MST WED AUG 28 2013 AZZ026-290000- YUMA AZ- 419 PM MST WED AUG 28 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA UNTIL 500 PM MST AT 414 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF TYSON...MOVING SOUTHEAST AT 10 MPH. LOCALLY DENSE BLOWING DUST IS POSSIBLE ALONG AREAS OF INTERSTATE 8. LOCATIONS IMPACTED INCLUDE... TYSON... TACNA... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. LAT...LON 3274 11365 3267 11397 3297 11408 3303 11393 TIME...MOT...LOC 2317Z 335DEG 10KT 3291 11398 DEWEY
Special weather statement, Aug 28, 4:35 PM MST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
435 PM MST WED AUG 28 2013
AZZ027-290030-
MARICOPA AZ-
435 PM MST WED AUG 28 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 530 PM MST
AT 428 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS NEAR AND SOUTH OF INTERSTATE 8...MOVING WEST AT
10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BUT ARE NOT
LIMITED TO...HIGHWAY 85 SOUTH OF GILA BEND...AND SENTINEL NEAR
INTERSTATE 8
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
STAY ALIVE...PULL ASIDE.
LAT...LON 3293 11328 3287 11221 3251 11222 3250 11249
3250 11330
TIME...MOT...LOC 2331Z 075DEG 6KT 3258 11308
AJSpecial weather statement, Aug 28, 4:57 PM MST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 457 PM MST WED AUG 28 2013 AZZ026-290045- YUMA AZ- 457 PM MST WED AUG 28 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA UNTIL 545 PM MST AT 455 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTH OF DATELAND...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... DATELAND... INTERSTATE 8... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. LAT...LON 3248 11374 3290 11371 3293 11334 3250 11334 TIME...MOT...LOC 2357Z 098DEG 7KT 3267 11346 DEWEY
Special weather statement, Aug 28, 5:25 PM MST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
525 PM MST WED AUG 28 2013
AZZ025-026-290115-
YUMA AZ-
525 PM MST WED AUG 28 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 615 PM MST
AT 518 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF FORTUNA FOOTHILLS...MOVING
WEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN YUMA COUNTY...
SOMERTON...
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
LAT...LON 3239 11449 3239 11450 3241 11453 3241 11456
3242 11458 3269 11466 3267 11428 3248 11422
3238 11446
TIME...MOT...LOC 0023Z 071DEG 8KT 3253 11436
DEWEYSpecial weather statement, Aug 28, 6:18 PM MST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 618 PM MST WED AUG 28 2013 AZZ023-290200- MARICOPA AZ- 618 PM MST WED AUG 28 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 700 PM MST AT 612 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR PHOENIX...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. STRONG OUTFLOW WINDS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...DEER VALLEY AIRPORT...METRO CENTER...GLENDALE...DOWNTOWN PEORIA...ARROWHEAD MALL...DOWNTOWN GLENDALE...SUN CITY...INTERSTATE 17... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3352 11238 3375 11228 3362 11194 3345 11201 TIME...MOT...LOC 0117Z 109DEG 8KT 3357 11208 DEWEY
Special weather statement, Aug 28, 7:34 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 734 PM MST WED AUG 28 2013 AZZ025-026-CAZ031-290315- LA PAZ AZ-YUMA AZ-IMPERIAL CA- 734 PM MST WED AUG 28 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA EXTREME SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 815 PM MST/815 PM PDT/ AT 730 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF KINTER...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RURAL WESTERN YUMA COUNTY... RURAL SOUTHEASTERN IMPERIAL COUNTY... RURAL SOUTHWESTERN LA PAZ COUNTY... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3289 11459 3309 11427 3278 11413 3264 11436 TIME...MOT...LOC 0234Z 149DEG 12KT 3281 11432 DEWEY
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 5:00 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Yuma | 45 min |
| Aug 28, 5:25 PM MST | Special Weather Statement | PSR | 50 min | |
| Aug 28, 5:52 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 38 min |
| Aug 28, 6:18 PM MST | Special Weather Statement | PSR | Maricopa | 42 min |
| Aug 28, 6:30 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 45 min |
| Aug 28, 7:23 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 52 min |
| Aug 28, 7:34 PM MST | Special Weather Statement | PSR | Yuma | 41 min |
| Aug 28, 8:39 PM MST | Special Weather Statement | PSR | Maricopa | 51 min |
| Aug 28, 8:53 PM MST | Flash Flood Warning | PSR | Maricopa | 112 min |
| Aug 28, 9:39 PM MST | Special Weather Statement | PSR | Maricopa | 51 min |
| Aug 28, 10:02 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa, Yuma | 118 min |
| Aug 28, 10:48 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Aug 29, 1:11 AM MST | Areal Flood Advisory | PSR | Yuma | 2 hr |
| Aug 29, 1:09 PM MST | Flash Flood Watch | PSR | 9 hr | |
| Aug 29, 3:56 PM MST | Special Weather Statement | PSR | Maricopa | 49 min |
| Aug 29, 4:48 PM MST | Special Weather Statement | PSR | 42 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.